Alert archive / Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 8, 2015, 4:21 PM EDT for Montgomery County, City of Radford, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 8, 2015, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
Counties City of Radford, VA, Montgomery County, VA
The radar
The Roanoke radar (KFCX), 22 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:39 PM EDT | TSTM WND DMG | 1 Sw Indian Valley, VA | ONE TREE DOWN IN 800 BLOCK OF INDIAN VALLEY POST OFFICE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061
WWUS81 KRNK 082021
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT MON JUN 8 2015
VAZ013-014-016-017-033-082100-
MONTGOMERY-FLOYD-FRANKLIN-PULASKI-CARROLL-
421 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT
CITY OF RADFORD...SOUTHERN PULASKI...WEST CENTRAL FRANKLIN...NORTHERN
FLOYD...SOUTHERN MONTGOMERY AND NORTH CENTRAL CARROLL COUNTIES...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS OVER ALLISONIA...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND ALLISONIA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3687 8078 3688 8074 3694 8080 3694 8081
3695 8081 3699 8084 3724 8040 3715 8018
3711 8018 3711 8017 3713 8012 3706 7996
3682 8076
TIME...MOT...LOC 2020Z 248DEG 33KT 3693 8072
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:51 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 8, 3:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT MON JUN 8 2015 .SYNOPSIS... A FRONTAL BOUNDARY TRAVERSES THE REGION BY TUESDAY. HIGH PRESSURE WILL THEN BUILD IN WITH DRIER WEATHER MIDWEEK...AND MARK THE START OF A WARMING TREND WITH HOT SUMMERLIKE WEATHER EXPECTED ACROSS THE REGION BY FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 330 PM EDT MONDAY... NEAR TERM FOCUS WILL BE ON SVR THREAT OVER THE AREA. WE ALREADY HAVE SEVERE THUNDERSTORM WATCH 277 OVER FAR SW VA INTO SE WV TIL 8 PM. TWO AREAS OF CONVECTION EARLY THIS AFTERNOON. FIRST WAS NARROW AXIS ALONG THETA-E GRADIENT/RIDGE ALONG THE BLUE RIDGE WHICH IS SHIFTING NE INTO THE PIEDMONT ATTM. THE HIGH-RES MODELS ARE DOING A FAIRLY DECENT JOB OF SHIFTING THIS WELL INTO THE PIEDMONT IN SCATTERED FASHION OVER THE NEXT FEW HOURS. SOME OF THESE STORMS WILL BE ENCOUNTERING MODEST INSTABILITY WITH SBCAPE OF 2000 J/KG SO EXPECT SOME POTENTIAL DAMAGING WINDS OR ISOLATED HAIL. THE MORE ORGANIZED CONVECTION LIES ACROSS WV THIS AFTERNOON AND EXPECT THIS LINE TO GET INTO SE WV INTO GREENBRIER COUNTY BY 5 PM SLIDING TOWARD BLF BETWEEN 5-6 PM. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. HIGHER PWATS IN THE AREA WILL ALSO LEAD TO HIGH RAINFALL RATES. THE STORM MOTION SUGGESTS DECENT MOVEMENT...BUT SRLY INFLOW INTO THE STORMS MAY ALLOW FOR BACKBUILDING OR TRAINING...SO WILL HAVE TO WATCH FOR ISOLATED FLASH FLOOD THREAT...THOUGH FFG GUIDANCE IS HIGH. AS WE HEAD INTO THIS EVENING INTO OVERNIGHT...MODELS START TO DIVERGE...WITH GFS/HRRR SPEEDING THINGS ALONG...WHILE LOCAL WRF/ECWMF HOLD THINGS BACK A LITTLE LONGER. WENT TOWARD A BLEND WHICH IS A LITTLE FASTER THAN PREVIOUS FORECAST. THREAT OF SVR MAY LINGER INTO THE EVENING AS STRONG WIND FLOW IN THE MID LEVELS MOVES TOWARD THE BLUE RIDGE...THOUGH LOSS OF HEATING WILL CUT BACK INSTABILITY. SEEMS BEST FOCUS WILL BE INTO THE SHD VALLEY AND NORTH AND WEST OF LYNCHBURG THIS EVENING...THOUGH ISOLATED STRONG STORMS SHOULD OCCUR FURTHER SOUTH WHERE BETTER INSTABILITY MAY LINGER LONGER. THINK OVERNIGHT THE TRANSITION TO MORE SHOWERS SHOULD OCCUR WITH DRYING BETWEEN THE WRN SLOPES AND PIEDMONT. MODELS HAVE VARIED ON HOW FAR EAST THE FRONT GETS WITH DEEPER MOISTURE. STILL THINK WITH LOW LVL FLOW OUT OF THE WEST...WE SHOULD BE GETTING AN EWD PUSH OF DRIER AIR TO ALLOW MOST OF THE CWA TO DRY OUT TUESDAY. MAY SEE SHRA SE WV UPSLOPE WITH ISOLATED CONVECTION OVER THE SE PIEDMONT. LOWS TONIGHT BE MILD/MUGGY WITH RAIN...WITH HIGHS TOMORROW SLIGHTLY LOWER...BUT LOWER DEWPOINTS WILL BE MORE NOTICEABLE OVER THE MTNS. HIGHS WILL RANGE FROM THE UPPER 70S WEST TO MID TO UPPER 80S EAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 345 PM EDT MONDAY... ANOTHER WEAK UPPER TROF COMING THROUGH ON TUESDAY NIGHT THEN 500 MB PATTERN BECOMES MORE ZONAL. NO SIGNIFICANT CHANGE IN AIR MASS THIS TIME FRAME. 850 MB TEMPERATURES GRADUALLY RISE TO AROUND +20 BY THURSDAY AFTERNOON. ENOUGH WARM AIR ALOFT AND DRIER AIR BEHIND THE TROF THAT FORECAST IS DRY FOR WEDNESDAY THROUGH THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 1105 AM EDT MONDAY... UPPER RIDGE BUILDS THROUGH SATURDAY AND REMAINS OVER THE EASTERN UNITED STATES THROUGH MONDAY. MODELS SHOWING SOME POTENTIAL FOR A BACK-DOOR COLD FRONT TO MOVE SOUTH ALONG THE EAST COAST ON SATURDAY OR SUNDAY. ALWAYS QUESTIONABLE HOW FAST AND HOW FAR SOUTH A SURFACE BOUNDARY WILL PROGRESS WHEN ENCOUNTERING A LARGE UPPER RIDGE. WPC WAS FAVORING A STALLING THEN DISSIPATING FRONT OVER THE MID ATLANTIC SATURDAY INTO MONDAY. OVERALL PATTERN WILL KEEP BROAD SOUTHWEST FLOW ALONG THE WEST SIDE OF THE APPALACHIANS. BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON SATURDAY AND SUNDAY WITH THE WEAK FRONT IN THE AREA. OTHERWISE THERE IS NO ORGANIZED FOCUS OR LIFT THIS TIME FRAME TO GENERATE WIDESPREAD PRECIPITATION. TEMPERATURES WILL BE ROUGHLY FIVE TO TEN DEGREES ABOVE NORMAL THROUGH THE WEEKEND. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... WILL FOLLOW HIGH-RES MODELS THIS AFTERNOON INTO EVENING THEN MORE OF THE GFS/WRF OVERNIGHT-18Z TUESDAY. AVIATION CONCERNS THIS AFTERNOON WILL CENTER AROUND TSRA AND GUSTY SW WINDS. RADAR SHOWING STORMS ISOLATED/WIDELY SCATTERED FROM TRI- SOUTH OF ROA...WITH A BETTER LINE OF STORMS FURTHER WEST FROM CRW-HTS SOUTH INTO SE KY. THINK ROA/LYH WILL HAVE THE TSRA INVOF TERMINALS AT THE START OF THE TAF PERIOD WITH THE REST OF TERMINALS STARTING AFTER 19Z-20Z. SINCE THE COVERAGE IS MORE SPOTTY THIS AFTERNOON WILL NOT GO WITH PREDOMINANT THUNDER IN THE TAFS...BUT HAVE TEMPO AT ROANOKE. SOUTHWEST WINDS WILL BE IN THE 8-15 KT RANGE WITH GUSTS OVER 20 KTS. AS WE HEAD TOWARD LATE AFTERNOON/EVENING THE MORE ORGANIZED STORMS WILL MOVE TOWARD BLF/LWB THEN SHIFT TO BCB/ROA IN THE 23Z-02Z TIME FRAME. WILL STILL HAVE RAIN SHOWERS DOMINATE WX WITH TEMPO THUNDERSTORMS. THIS ACTIVITY MOVES EAST THROUGH THE EVENING BUT LOOKS TO WEAKEN SOMEWHAT WITH MAINLY SHOWERS FOLLOWING THE MAIN LINE OF STORMS IN THE WEST. DEPENDING ON HOW MUCH WIND FOLLOWS THE SHOWERS WILL DETERMINE EXTENT OF ANY FOG OR LOWER CIGS. WENT A TAD MORE OPTIMISTIC THAN THE 12Z GFS BUT STILL LOOKING AT MVFR CIGS/VSBYS IN THE WRN TERMINALS BLF/LWB...WITH MOST TAF SITES INCREASE TO VFR AFTER 12-13Z TUESDAY. THE WINDS WILL SHIFT MORE TO THE WEST-WNW BY LATE TUESDAY MORNING ALLOWING FOR MORE DRYING LEE OF THE APPALACHIANS. STILL SOME QUESTION HOW FAR THE DEEPER MOISTURE MAKES IT EAST OF THE FORECAST AREA WITH SOME HINT OF POSSIBLE TSRA DEVELOPMENT ALONG/EAST OF A LYH/DAN LINE TUESDAY AFTERNOON. ADDITIONALLY UPSLOPE CLOUDINESS AND A FEW LIGHT SHOWERS CANNOT BE RULED OUT AT BLF/LWB WITH LOW END VFR CIGS. EXTENDED AVIATION DISCUSSION... THE REST OF THE WEEK WILL BE SUMMER LIKE AFTER A BRIEF DRY PERIOD TUESDAY NIGHT INTO WEDNESDAY. WILL BE HEATING UP WITH DIURNALLY DRIVEN CONVECTION MAINLY OVER THE MTNS. EXPECT TO SEE FOG AND POSSIBLE LOW STRATUS BY THURSDAY MORNING INTO THE WEEKEND MORNING AT BCB/LWB...AND POSSIBLY LYH/DAN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...MBS NEAR TERM...WP SHORT TERM...AMS LONG TERM...AMS AVIATION...WP
Hazardous weather outlook, Jun 8, 4:04 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT MON JUN 8 2015 NCZ001>006-018>020-VAZ009-012>017-022-032>035-043>047-058-059-092015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 404 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL POSSIBLE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...THOUGH LARGE HAIL IS ALSO POSSIBLE. IN ADDITION...A THREAT FOR LOCALIZED FLOODING EXISTS...ESPECIALLY IF STORMS MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-011-018>020-023-024-WVZ042>044-507-508-092015- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 404 PM EDT MON JUN 8 2015 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 3:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT MON JUN 8 2015
VAZ045-081945-
CAMPBELL-
312 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...
AT 311 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALTAVISTA...MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
CONCORD...
EVINGTON...
AND RUSTBURG.
LAT...LON 3708 7920 3711 7920 3712 7922 3710 7923
3713 7925 3711 7928 3710 7930 3714 7934
3712 7935 3712 7938 3710 7938 3713 7940
3727 7931 3737 7899 3729 7895 3726 7892
3712 7887
TIME...MOT...LOC 1911Z 254DEG 14KT 3717 7932
11Local storm report, Jun 8, 3:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 NNW FERRUM 36.97N 80.04W
06/08/2015 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON BLEAK HILL LANE.
&&
JMORROWSpecial weather statement, Jun 8, 3:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT MON JUN 8 2015
NCZ001>003-018-019-VAZ015-016-082030-
WILKES-WATAUGA-ASHE-ALLEGHANY-SURRY-GRAYSON-CARROLL-
343 PM EDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
SURRY...EASTERN ASHE...WILKES...EASTERN WATAUGA...
ALLEGHANY...GRAYSON...CITY OF GALAX AND WESTERN CARROLL COUNTIES...
AT 338 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING ALONG
A LINE...EXTENDING FROM NEAR CRIPPLE CREEK VIRGINIA...JUST NORTHWEST
OF GALAX...TO NEAR BLOWING ROCK NORTH CAROLINA...MOVING NORTHEAST AT
15 MILES AN HOUR.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GALAX...INDEPENDENCE...SPARTA...WILKESBORO...AND ELKIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3612 8155 3612 8166 3615 8179 3645 8152
3673 8131 3677 8118 3677 8109 3680 8107
3687 8077 3637 8070 3603 8130
TIME...MOT...LOC 1938Z 228DEG 42KT 3682 8103 3647 8135 3627 8152
11Local storm report, Jun 8, 3:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 4 NNW FERRUM 36.97N 80.04W
06/08/2015 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON BLEAK HILL LANE.
&&
JMORROWSpecial weather statement, Jun 8, 3:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT MON JUN 8 2015
VAZ007-WVZ042>044-507-508-082100-
TAZEWELL-EASTERN GREENBRIER-SUMMERS-WESTERN GREENBRIER-MERCER-MONROE-
359 PM EDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
TAZEWELL...SUMMERS...GREENBRIER...MERCER AND MONROE COUNTIES...
AT 400 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHWOOD TO 11 MILES NORTHEAST OF GRUNDY...AND
MOVING EAST AT 35 TO 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
BLUEFIELD...
PRINCETON...
RICHLANDS...
TAZEWELL...
UNION...
AND LEWISBURG.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS AND MERCER COUNTY
AIRPORT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA.
LAT...LON 3805 8026 3806 7998 3775 8026 3750 8035
3737 8076 3743 8086 3731 8090 3699 8179
3715 8190 3724 8174 3727 8142 3758 8119
3772 8097 3768 8088 3782 8094 3787 8075
3806 8080 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 1957Z 269DEG 32KT 3825 8058 3735 8192
11Special weather statement, Jun 8, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT MON JUN 8 2015
VAZ013-014-016-017-033-082100-
MONTGOMERY-FLOYD-FRANKLIN-PULASKI-CARROLL-
421 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT
CITY OF RADFORD...SOUTHERN PULASKI...WEST CENTRAL FRANKLIN...NORTHERN
FLOYD...SOUTHERN MONTGOMERY AND NORTH CENTRAL CARROLL COUNTIES...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS OVER ALLISONIA...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND ALLISONIA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3687 8078 3688 8074 3694 8080 3694 8081
3695 8081 3699 8084 3724 8040 3715 8018
3711 8018 3711 8017 3713 8012 3706 7996
3682 8076
TIME...MOT...LOC 2020Z 248DEG 33KT 3693 8072
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:41 PM EDT | Special Weather Statement | RNK | City of Radford | 34 min |
| Jun 8, 1:45 PM EDT | Special Weather Statement | RNK | Franklin | 45 min |
| Jun 8, 2:41 PM EDT | Special Weather Statement | RNK | Floyd | 19 min |
| Jun 8, 3:04 PM EDT | Special Weather Statement | RNK | Franklin | 26 min |
| Jun 8, 3:12 PM EDT | Special Weather Statement | RNK | Campbell | 33 min |
| Jun 8, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 56 min |
| Jun 8, 3:43 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 47 min |
| Jun 8, 3:59 PM EDT | Special Weather Statement | RNK | Tazewell | 61 min |
| Jun 8, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Patrick, Pulaski | 43 min |
| Jun 8, 4:43 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 32 min |
| Jun 8, 4:46 PM EDT | Special Weather Statement | RNK | Carroll, Patrick | 59 min |
| Jun 8, 4:54 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick | 3 hr |
| Jun 8, 5:07 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 38 min |
| Jun 8, 5:30 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 60 min |
| Jun 8, 5:35 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 40 min |
| Jun 8, 5:38 PM EDT | Special Weather Statement | RNK | Franklin, Patrick, City of Martinsville | 67 min |
| Jun 8, 5:58 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 62 min |
| Jun 8, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 66 min |
| Jun 8, 6:34 PM EDT | Special Weather Statement | RNK | Henry | 56 min |
| Jun 8, 6:43 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 32 min |
| Jun 8, 6:52 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 53 min |
| Jun 8, 6:58 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 47 min |
| Jun 8, 7:17 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 28 min |
| Jun 8, 7:39 PM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Jun 8, 7:50 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Giles, Montgomery, Pulaski, City of Galax and 1 more | 40 min |
Nearby
Special Weather Statements in Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.